question-icon

What does this LFT report for upper abdominal pain indicate?

default
Posted on Fri, 20 May 2016
Question: Hi. My liver function was 69 at first test and now 73 four weeks later. I have slight discomfort (not pain just dull ache and tenderness) in right upper abdomen near ribs too. Occasional heartburn and cough. What could be the cause? I have not drunk any alcohol since Christmas, not on any medication and only very slightly overweight.
doctor
Answered by Dr. Klerida Shehu (6 hours later)
Brief Answer:
Your medical reports are needed. ..

Detailed Answer:
Hi and thank you for asking on HCM!

You are reporting to have liver test 73. I need to know more about your exams so please can you upload your reports.

It is important to know which of transaminases (AST or ALT) is increased.

If I were your treating doctor I would.suggest to perform further exams like:
-HBsAg and ANTI-HCV to rule out chronic hepatitis
-abdominal ultrasound to check for fatty liver and gallbladder issues.
Meantime I suggest to have a healthy diet :
- stop alcohol use
- increase physical activity
-avoid fatty and fast foods
- use vitamin E and sylimarine.
Hope it was helpful to you!
Dr.Klerida



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu (4 hours later)
Thank you Dr. I will ask GP if AST or ALT and come back to you. They just said LFT increased but 69 and 73 are only mildly elevated results but would need investigation is that right? Would the cough be connected and what would cause the heartburn? You can just feel the dull ache in liver area. I will suggested HCV test etc - but how would I have got that ? That is through infected blood only is it not? . I will also ask for Ultrasound.

Is Vitamin E ok to take for liver then? How does that help? I don't drink much at all and not drunk for 2 months but you would still suggest no alcohol - not even 1 or 2 glasses of wine socially? I will come back to you with liver blood test report.
Also could I just add to my last response recently suffered from pain in rectal area but was given some medicine Lactulose 3.3g/5ml - 2x 5ml twice a day to soften stools which has helped. Not sure if this and upper abdominal discomfort connected? I had a colonoscopy in November 2015 and that was clear.
doctor
Answered by Dr. Klerida Shehu (18 hours later)
Brief Answer:
Please follow. . . .

Detailed Answer:
Hi back
You are reporting to have used lactose recently.
lactose use can cause bloating ,increase gas production in gut and as a result abdominal pain.

With regards to alcohol use I recommend to avoid using it every day or every week but you can use it in rarely cases.
Vitamine E is a good antioxidant for the liver this is why in clinical practise I recommend it's use.
You are asking about hepatitis C and the routs of transmission. Yes it is transmitted by blood, sex and infected steels.

Hope it was helpful to you!
Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu (14 hours later)
Thank you - presumably the Lactulose would not have caused the elevated liver results though as only just started taking this? My point is would the hardening of my stools and rectal pain likely be linked to the liver area abdominal discomfort? The cough I have would not be connected to this either? Would you recommend i see a Gastroenterlogist or Specialist Hepatogist fior further investigation? I will share liver blood tests tomorrow with you once I get them sent to me but presumably if something serious they would a lot higher than 73?
doctor
Answered by Dr. Klerida Shehu (12 hours later)
Brief Answer:
Please follow...

Detailed Answer:
Hi back.
Lactulose doesn't cause elevated liver test . It is only associated with abdominal bloating and pain especially at hepatic area when the bowel has an angle to pass.
Your liver test are not too worrisome but it's better to be evaluated the cause.
This is why I suggested you the examinations above.
With regards to the cough it is not related with liver panel and not affect it.
Hope it was helpful to you.
Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu (2 days later)
Hi Dr

Just FYI - I have now uploaded my blood tests reports for review. The first attachment has my blood test results from the 3rd Feb and the second PDF attachment are my repeat blood tests from last week 2nd March.

You will see my LDH has risen from 215 to 280. Is that a cause for concern? What would cause this to go up like that and what would that be pointing to ? Also ALT was 69 and now it's 73. Next step if you still agree I will go ahead with abdominal ultrasound. Thank you
doctor
Answered by Dr. Klerida Shehu (20 hours later)
Brief Answer:
Please follow..

Detailed Answer:
Hi back and sorry for my late.
I review all your medical reports and I can say as follows:
1.You have white blood cells elevated and neutrophil account elevated too.
These finding are suggestive for infection most probably bacterial infection.
It can be due to upper respiratory tract since you have had cough.
2.With regards to LDH I can say that there are a lot of situations in which LDH levels is high.
At your case it is mildly elevated and can be related with infection as one of the main cause a increase LDH level.
3. To my opinion you should do the exams that I have mentioned on above follow ups.
Hope it was helpful to you.
Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu (2 days later)
Thank you Dr. I've now had my ultra sound and all normal. I've attached the report for your review. Is there anything else you would recommend I do in terms of investigation to the ache and elevated bloods or could it just be muscular?

I've been looking for vitamin E tablets but seen a few variants - as per attached pictures. Can you advise which one I should take?

Thank you
doctor
Answered by Dr. Klerida Shehu (18 hours later)
Brief Answer:
Please follow....

Detailed Answer:
Hi back,
I am glad to know that your abdominal.ultrasound is normal.
Otherwise I still suggest to do serological test for hepatitis like
- HBSAG
-anti -hvc
to rule out hepatitis as a potential cause of elevated liver enzymes.
With regards to Vit E there is no at at ached pics to choose them but you can use each one is the same.
Hope it was helpful
Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2266 Questions

premium_optimized

The User accepted the expert's answer

Share on
What does this LFT report for upper abdominal pain indicate?

Brief Answer: Your medical reports are needed. .. Detailed Answer: Hi and thank you for asking on HCM! You are reporting to have liver test 73. I need to know more about your exams so please can you upload your reports. It is important to know which of transaminases (AST or ALT) is increased. If I were your treating doctor I would.suggest to perform further exams like: -HBsAg and ANTI-HCV to rule out chronic hepatitis -abdominal ultrasound to check for fatty liver and gallbladder issues. Meantime I suggest to have a healthy diet : - stop alcohol use - increase physical activity -avoid fatty and fast foods - use vitamin E and sylimarine. Hope it was helpful to you! Dr.Klerida